Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 13, 2012, 4:49 PM EDT for Monroe County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2012, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 13, 2012, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 73 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2313 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010 WWUS82 KMFL 132049 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 449 PM EDT MON AUG 13 2012 FLZ069-070-132130- COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 449 PM EDT MON AUG 13 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH... * UNTIL 530 PM EDT * AT 447 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BIG CYPRESS NATIONAL PRESERVE TO 5 MILES WEST OF MONROE STATION. THESE STORMS WERE NEARLY STATIONARY. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2597 8088 2582 8103 2584 8132 2600 8116 TIME...MOT...LOC 2049Z 251DEG 1KT 2596 8097 2587 8118 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:54 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 13, 1:54 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 154 PM EDT MON AUG 13 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...AN UPPER RIDGE WILL CONTINUE OVER THE REGION TONIGHT AND TUESDAY AND THIS WILL TEND TO LIMIT PRECIP ACROSS THE AREA WITH AFTERNOON ACTIVITY MAINLY OVER INLAND AREAS AND THE VICINITY OF LAKE OKEECHOBEE. A SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC THROUGH EXTREME SOUTHERN PORTIONS OF THE PENINSULA AT THE MOMENT WILL DRIFT NORTH THROUGH THE PERIOD AND BE ACROSS THE LAKE OKEECHOBEE REGION BY TUE NIGHT AND WEDNESDAY. THIS WILL ALLOW MOISTURE ASSOCIATED WITH A TROPICAL WAVE, CURRENTLY ACROSS HISPANIOLA, TO SPREAD NORTH ACROSS THE LOCAL AREA. DECIDED TO INCREASE POPS SLIGHTLY ON WEDNESDAY TO ACCOUNT FOR THIS. AFTERNOON TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL VALUES ALONG COASTAL AREAS (I.E. NEAR 90) DURING THIS PERIOD, HOWEVER THEY COULD RISE TO THE MID 90S ACROSS PORTIONS OF THE INTERIOR. THIS, COMBINED WITH HIGH HUMIDITY, COULD YIELD HEATING DEGREES READINGS AT OR ABOVE 105 BOTH TUESDAY AND WEDNESDAY. .LONG TERM...THURSDAY THROUGH MONDAY...THE ATLANTIC RIDGE SHOULD REMAIN ACROSS LAKE OKEECHOBEE REGION WITH A MORE OR LESS WELL ESTABLISHED LOW LEVEL EASTERLY FLOW ACROSS SOUTH FLORIDA. THIS WILL CONTINUE TO YIELD SCATTERED AFTERNOON SHWR/TSTM ACTIVITY MAINLY ACROSS INTERIOR AREAS WITH ISOLATED TO LOW SCT NIGHTTIME/EARLY MORNING ACTIVITY ALONG COASTAL AREAS AND ADJACENT WATERS. && .MARINE...EXPECT MOSTLY PLEASANT BOATING CONDITIONS WITH A LIGHT TO GENTLE WIND FLOW AND SEAS AOB 3 FEET. SFC WINDS MAY INCREASE SLIGHTLY WED AND WED NIGHT AS THE TROPICAL WAVE PASS WELL TO THE SOUTH AND THE PRESSURE GRADIENT TIGHTENS SLIGHTLY. && .FIRE WEATHER...NO PROBLEMS ARE EXPECTED. RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN WELL ABOVE 35 PERCENT FOR THE ENTIRE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 78 90 / 20 20 20 30 FORT LAUDERDALE 79 90 79 90 / 20 20 20 40 MIAMI 78 90 78 91 / 20 20 20 40 NAPLES 77 91 76 91 / 20 20 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...47/RGH AVIATION/RADAR...71/JE
Hazardous weather outlook, Aug 13, 3:53 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 353 AM EDT MON AUG 13 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 132300- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 353 AM EDT MON AUG 13 2012 ...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THE COMBINATION OF LIGHT TO MODERATE EASTERLY WINDS AND LOW TIDE LATE THIS MORNING WILL CREATE A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES TODAY. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN HALF OF THE SOUTH FLORIDA PENINSULA WITH ISOLATED THUNDERSTORMS POSSIBLE ELSEWHERE. THE MAIN IMPACTS WILL BE FREQUENT LIGHTNING, LOCALLY HEAVY DOWNPOURS, AND GUSTY WINDS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. TEMPERATURES: HEAT INDEX VALUES RANGING FROM 100 TO 106 DEGREES ARE POSSIBLE ACROSS THE PENINSULA TODAY, MAINLY IN THE INTERIOR PORTIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS CAN BE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. HEAT INDEX VALUES RANGING FROM 100 TO NEAR 106 DEGREES WILL OCCUR THROUGH MID-WEEK MAINLY IN THE INTERIOR PORTIONS OF THE PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 13, 3:17 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT MON AUG 13 2012
FLZ075-131945-
MAINLAND MONROE FL
317 PM EDT MON AUG 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MAINLAND
MONROE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH...
* UNTIL 345 PM EDT
* AT 313 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WILDERNESS WATERWAY SOUTH. THIS STORM WAS
NEARLY STATIONARY.
* THE STORM WILL AFFECT...
WILDERNESS WATERWAY SOUTH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2536 8107 2538 8103 2541 8101 2542 8104
2542 8113 2549 8120 2558 8111 2563 8104
2546 8088 2533 8104
TIME...MOT...LOC 1916Z 216DEG 1KT 2546 8104
BAXTERSpecial weather statement, Aug 13, 4:19 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 419 PM EDT MON AUG 13 2012 FLZ067-132045- INLAND PALM BEACH COUNTY FL 419 PM EDT MON AUG 13 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH... * UNTIL 445 PM EDT * AT 415 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2661 8050 2660 8031 2646 8033 2646 8052 TIME...MOT...LOC 2019Z 201DEG 2KT 2652 8043 BAXTER
Special weather statement, Aug 13, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 449 PM EDT MON AUG 13 2012 FLZ069-070-132130- COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 449 PM EDT MON AUG 13 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH... * UNTIL 530 PM EDT * AT 447 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BIG CYPRESS NATIONAL PRESERVE TO 5 MILES WEST OF MONROE STATION. THESE STORMS WERE NEARLY STATIONARY. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2597 8088 2582 8103 2584 8132 2600 8116 TIME...MOT...LOC 2049Z 251DEG 1KT 2596 8097 2587 8118 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:17 PM EDT | Special Weather Statement | MFL | Monroe | 28 min |
| Aug 13, 4:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Aug 13, 5:22 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Aug 13, 5:37 PM EDT | Special Weather Statement | MFL | Martin | 23 min |
| Aug 13, 5:43 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.